MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) INSTRUMENT FOCALPOINT 120V; READER, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON, DICKINSON & CO. (SPARKS) INSTRUMENT FOCALPOINT 120V; READER, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Model Number 491086
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Medical device expiration date: na.
 
Event or Problem Description
It was reported that while using instrument focal point 120v false negative results were obtained by the laboratory personnel.The customer stated there was no patient impact.The following information was provided by the initial reporter: "it was reported that abnormal cells outside of fov's".
 
Additional Manufacturer Narrative
H6: investigation summary this complaint alleges abnormal cells found outside the field of view (fov) on the focalpoint instrument (p/n 491086, s/n (b)(6).The customer called in to report that during regular qc screening they found lgsil cells on the slide outside of the fov's.The initial report was corrected before results were sent to the patient.Per the focalpoint gs false negative test work instruction with 1 false negative reported, the machine is operating within claims.This work instruction provides methodology for determining whether the system is operating within the product insert claims based on clinical trial data.Samples were not received by quality for investigation and thus, returned material investigation could not occur.Review of device history record for instrument serial number, fp0832 is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on may 24 2019.Service history review was performed for the instrument (b)(6) and no additional work orders were observed for the complaint failure mode reported.Root cause cannot be determined at this time as return material was not received for investigation.This complaint is unconfirmed as the samples was not returned for investigation.Bd will continue to closely monitor trends associated with this complaint.Complaint history for results was reviewed for the month of september.The upper control limit was not breached, and trends were not identified associated with this defect.No new trends, risks, or hazards were identified as a result of this complaint.The issue in this complaint does not require the initiation of a capa.This complaint will be included in the periodic trend review.
 
Event or Problem Description
It was reported that while using instrument focalpoint 120v false negative results were obtained by the laboratory personnel.The customer stated there was no patient impact.The following information was provided by the initial reporter: "it was reported that abnormal cells outside of fov's".

Brand Name
INSTRUMENT FOCALPOINT 120V
Common Device Name
READER, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12634759
Report Number1119779-2021-01654
Device Sequence Number11822091
Product Code MNM
UDI-Device Identifier00382904910860
UDI-Public00382904910860
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P950009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number491086
Device Catalogue Number491086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer02/14/2022
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown